MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER, INTRAVASCULAR, THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER, INTRAVASCULAR, THE
Catalog Number 4252520-02
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: reporter called to report - safety mechanism didn't engage and broke off into the catheter hub.Remained in the catheter hub.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample was submitted to the manufacturer for evaluation.It should be noted that only the safety clip and catheter hub was returned; the cannula hub and protective cap were not returned for investigation.The safety clip was inspection, and no damages was observed.The clip hold was measured, and it falls within the specification of g20.Based on the inspection result, it is suspected that the returned sample's safety clip may have been mixed between g20 and g22 safety clips.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or nonconformances were noted during the in process or final product inspection.Based on the investigation, the reported defect is confirmed.A possible root cause is the piece of complaint sample with g20 safety clip might have been accidentally collected by the operator and assembled it.However, it is confined to only one single piece with the fact that there ware tracking records of line clearance in place before the conversion of batches.Corrective actions include redesign a metal container to address the issue of clip stuck together that lead to operators placing small quantities of safety clips on the machine workstation, provided a magnetic rod for all crimping machines to collect dropped parts inside the machine and to revise the manual line clearance checklist to specify key areas to focus on during line clearance.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER, INTRAVASCULAR, THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key19639102
Report Number9610825-2024-00541
Device Sequence Number12960185
Product Code FOZ
UDI-Device Identifier04046963318178
UDI-Public(01)04046963318178
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4252520-02
Device Lot Number23M21G8243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown